MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO PADDLE RETRACT; RETRACTOR

US SURGICAL PUERTO RICO ENDO PADDLE RETRACT; RETRACTOR
Model Number 173046
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Laceration(s) (1946); Liver Laceration(s) (1955)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic adrenalectomy procedure, the surgeon discovered rifts on the liver upon insertion due to the sharpness of the broken/cracked tube side, which had a 5 cm crack in the paddle.The incision was extended due to device issue.There was an anticipated tissue loss as a result of the event.To resolve the issue, the procedure was converted to an open one, and the surgeon decided to withdraw the paddle and address the rifts by suturing.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic adrenalectomy procedure, the surgeon discovered rifts on the liver upon insertion due to the sharpness of the broken/cracked tube side, which had a 5 cm crack in the paddle.The incision was extended due to device issue.There was an anticipated tissue loss as a result of the event.The procedure was prolonged/extended due to this device issue.To resolve the issue, the procedure was converted to an open one, and the surgeon decided to withdraw the paddle and address the rifts by suturing.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the inner shaft of the device was bent.It was reported that the instrument broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the device was leveraged and exposed to an improper or excessive force.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the device is contraindicated for certain application and is to be disposed of properly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO PADDLE RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19207183
Report Number2647580-2024-01920
Device Sequence Number7927568
Product Code GAD
UDI-Device Identifier10884523000771
UDI-Public10884523000771
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K914190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173046
Device Catalogue Number173046
Device Lot NumberP3H1069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/06/2024
06/21/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/09/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale